Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 6, 2014, 8:41 PM MST for Maricopa County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 8:41 PM MST (03:41 UTC)
- Expired
- Sep 6, 2014, 9:17 PM MST
- In force
- 36 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 134 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WUUS55 KPSR 070341 SVRPSR AZC013-070430- /O.NEW.KPSR.SV.W.0065.140907T0341Z-140907T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 841 PM MST SAT SEP 6 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 930 PM MST * AT 838 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF GILA BEND...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 85 SOUTH OF GILA BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING AND THE STORM APPROACHES...PULL OVER AND PARK. STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN BELOW THE WINDOWS...COVERING WITH YOUR HANDS AND A BLANKET IF POSSIBLE. && LAT...LON 3261 11307 3287 11306 3282 11272 3264 11272 TIME...MOT...LOC 0340Z 090DEG 14KT 3273 11283 $$ WOODALL
2 follow-up statements
132 WWUS55 KPSR 070358 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 858 PM MST SAT SEP 6 2014 AZC013-070430- /O.CON.KPSR.SV.W.0065.000000T0000Z-140907T0430Z/ MARICOPA AZ- 858 PM MST SAT SEP 6 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR SOUTHWESTERN MARICOPA COUNTY... AT 856 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF GILA BEND...ON THE WEST SIDE OF HIGHWAY 85. MOVEMENT WAS WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE TRAVELING ON HIGHWAY 85 SOUTH OF GILA BEND AND ENCOUNTER THE STORM...PULL OVER UNTIL CONDITIONS IMPROVE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3261 11307 3287 11306 3282 11272 3264 11272 TIME...MOT...LOC 0357Z 090DEG 14KT 3273 11291 $$ WOODALL
917 WWUS55 KPSR 070417 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 917 PM MST SAT SEP 6 2014 AZC013-070427- /O.CAN.KPSR.SV.W.0065.000000T0000Z-140907T0430Z/ MARICOPA AZ- 917 PM MST SAT SEP 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARICOPA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. BRIEF HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE ALONG HIGHWAY 85 SOUTH OF GILA BEND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3261 11307 3287 11306 3282 11272 3264 11272 TIME...MOT...LOC 0417Z 090DEG 14KT 3273 11300 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:05 PM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Sep 6, 3:05 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST SAT SEP 6 2014 .SYNOPSIS... MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA THIS WEEKEND. SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES EACH DAY THROUGH EARLY NEXT WEEK...WITH SOME LOCATIONS POSSIBLY SEEING BRIEF PERIODS OF HEAVY RAIN. A GRADUAL DRYING TREND IS EXPECTED TO BEGIN NEXT WEEK AS HIGH PRESSURE SLOWLY REBUILDS OVER THE REGION. && .DISCUSSION... AS OF 130PM MST...PER LOCAL HI-RES FORECAST MODELS...SOME CONVECTIVE ACTIVITY HAS BEGUN ABOUT 2 HOURS EARLIER THAN FORECAST. SOME ISOLATED STORMS IN THE WESTERN ZONES OF ARIZONA AND SOUTHEAST CALIFORNIA HAVE POPPED UP. NOT SURPRISING AS THIS AREA HAS BEEN UNDER NEARLY CLEAR SKIES ALL DAY SO THE HEATING AND INSTABILITY HAS REMAINED IN THESE AREAS. OTHER LOCATIONS THAT HAVE FIRED UP ARE OUT EAST IN THE WHITE MOUNTAINS AND SOUTH SOUTH AND WEST OF TUCSON. FOR THE REMAINDER OF TONIGHT...EXPECT ACTIVITY TO CONTINUE INCREASING OVER THE SOUTHERN PART OF THE STATE WHICH WILL IN TURN GIVE OFF SOME OUTFLOW AND REDEVELOPMENT ACROSS SOUTHERN MARICOPA COUNTY AND NORTHWEST PINAL AND SHOULD CREATE AREAS OF BLOWING DUST. EMBEDDED INVERTED TROUGH MOVING THROUGH SOUTHERN ARIZONA TODAY WILL BE THE LIFT NEEDED FOR CONVECTIVE ACTIVITY TO TRIGGER. KEEPING A SOUTHERLY-SOUTHEASTERLY FLOW WITH THE SUBSTANTIAL AMOUNT OF MOISTURE IN PLACE.../TAPPING INTO BLENDED TPW SATELLITE 1.8 - 2.0 INCHES OF PWAT/...THE INGREDIENTS ARE AVAILABLE AND READY FOR HEAVY RAIN PRODUCERS. AS HURRICANE NORBERT CONTINUES A MOSTLY NORTHWARD TRAJECTORY AND AN INVERTED TROUGH SCOOTS NORTH-NORTHEAST...A VERY DIFLUENT COLUMN FROM NORTHERN MEXICO THROUGH CENTRAL ARIZONA WILL REMAIN IN PLACE THROUGH SUNDAY. AS THE FLOW TURNS MORE SOUTHEASTERLY SUNDAY...WITH INCREASED MOISTURE YET AGAIN...THE BEST WINDOW OF HEAVY RAINFALL LOOKS TO BE SUNDAY AFTERNOON THROUGH MONDAY MID DAY. OF COURSE...EACH DAY/S ACTIVITY HIGHLY DEPENDS ON THE PREVIOUS DAY.../TOO CLOUDED OVER OR THE BOUNDARY LAYER BEING TOO OVER WORKED/...AND THIS REMAINS THE TRICKY PART OF THE FORECAST. RAINFALL AMOUNTS AND TIMING CONTINUE TO BE FOCUSED AND FINE TUNED FOR THIS FORECAST. REGARDLESS OF THE QPF AMOUNTS CERTAIN AREAS RECEIVE...MOST ALL LOCATIONS ACROSS ARIZONA SHOULD RECEIVE RAIN DURING THIS EVENT. AFTER MONDAY...OPERATIONAL AND ENSEMBLE FORECAST MODELS HAVE THE REMNANT LOW FORMERLY KNOWN AS NORBERT ABSORBING INTO A WAVE WHICH GETS SWEPT IN THE LONGWAVE TROUGH THROUGH THE PACIFIC NORTHWEST. DIFFERENCES ARISE IN THE TIMING AND SPEED OF THAT TROUGH MOVING THROUGH ARIZONA INTO THE FOUR CORNERS AND ON TO NEW MEXICO. THE AIRMASS ACROSS THE SOUTHWEST WILL SLOWLY RECOVER...WITH HEIGHT CHANGES EVER SO SLIGHT. TEMPERATURES WILL BE SLOW TO CLIMB BACK TO SEASONAL NORMALS IF THEY EVEN REACH THAT /103F FOR PHOENIX...104F FOR YUMA/ BY NEXT SATURDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... QUITE A BIT OF CLOUD COVER ACROSS SE AZ WHICH MAY INHIBIT CONVECTION UNTIL LATER THIS EVENING. NONETHELESS IT STILL LOOKS LIKE STORMS WILL FIRE AND MOVE INTO THE METRO THIS EVENING. THE POTENTIAL FOR BLOWING DUST IS STILL THERE AND I WILL RETAIN THE TEMPO GROUPS FOR BLDU THROUGH THE EVENING. THERE SHOULD BE SOME SHOWERS IN THE AREA AS WELL ALTHOUGH I'M NOT CONFIDENT ENOUGH TO INCLUDE PREVAILING RAIN SHOWERS OR THUNDERSTORMS AT ANY POINT DURING THE TAF PERIOD. MID CLOUDS SHOULD LINGER THROUGH THE NIGHT INTO LATE SUNDAY MORNING AT ALL PHOENIX SITES. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THUNDERSTORMS SHOULD DEVELOP AND APPROACH THE SE CA TAF SITES LATE IN THE PERIOD...BUT THERE SHOULD BE A THREAT OF BLOWING DUST BEFOREHAND. VCSH LOOKS INCREASINGLY LIKELY AFTER 12Z AS DEEPER MOISTURE MOVES INTO THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY. A GRADUAL DRYING TREND WILL COMMENCE TUESDAY AS MOISTURE FROM HURRICANE NORBERT EXITS THE AREA. HOWEVER...THERE WILL REMAIN AT LEAST A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. LOW LEVEL MOISTURE WILL BE SLOW TO ERODE HOWEVER AND GOOD/EXCELLENT RECOVERIES ARE EXPECTED ALL WEEK. AS FOR WINDS...NO MAJOR WIND EVENTS EXPECTED NEXT WEEK OUTSIDE OF LOCALLY DRIVEN THUNDERSTORM WINDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...DEWEY AVIATION...LEINS FIRE WEATHER...LEINS
Hazardous weather outlook, Sep 6, 5:08 AM MST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 508 AM MST SAT SEP 6 2014 AZZ020>028-CAZ030>033-071215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 508 AM MST SAT SEP 6 2014 /508 AM PDT SAT SEP 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO FORM THIS AFTERNOON ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA. STORM ACTIVITY WILL EVENTUALLY SPREAD WEST INTO SOUTHEAST CALIFORNIA LATER TONIGHT. BRIEF HEAVY RAINFALL... LIGHTNING...GUSTY WINDS AND BLOWING DUST ARE THE PRIMARY HAZARDS ASSOCIATE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND MONDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE IN MANY LOCATIONS. HOWEVER...CONFIDENCE IN THE EXACT TIMING AND PLACEMENT OF THE HEAVIEST RAINFALL...AND THE LIKELIHOOD OF WIDESPREAD FLOODING IS LOW. SHOWER AND THUNDERSTORM ACTIVITY TAPERS OFF TUESDAY...WITH A GRADUALLY DRYING TREND EXPECTED THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 6, 6:46 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 646 PM MST SAT SEP 6 2014 AZZ023-024-028-070230- PINAL AZ-MARICOPA AZ- 646 PM MST SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA UNTIL 730 PM MST AT 644 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CANYON LAKE...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUPERSTITION MOUNTAINS... GOLDFIELD... LOST DUTCHMAN STATE PARK AND SAGUARO LAKE... PROSPECTOR PARK... USERY MOUNTAIN PARK... APACHE JUNCTION AND SALT RIVER TUBING RECREATION AREA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3331 11162 3354 11173 3362 11138 3345 11130 TIME...MOT...LOC 0145Z 069DEG 7KT 3350 11144 WOODALL
Local storm report, Sep 6, 6:54 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
654 PM MST SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 2 SSE SAN TAN VALLEY 33.14N 111.56W
09/06/2014 M1.24 INCH PINAL AZ TRAINED SPOTTER
1.24 INCHES IN 45 MINUTES. CURB TO CURB FLOODING IN
JOHNSON RANCH
&&
EVENT NUMBER PSR1400260
KINCAIDSpecial weather statement, Sep 6, 7:15 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
715 PM MST SAT SEP 6 2014
AZZ028-070300-
PINAL AZ-
715 PM MST SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA
UNTIL 800 PM MST
AT 711 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF CASA GRANDE...OR 4 MILES
SOUTHWEST OF STANFIELD...MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 8 SOUTH AND SOUTHWEST OF STANFIELD...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR
FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3293 11214 3291 11190 3277 11191 3276 11200
3276 11204 3275 11205 3274 11215
TIME...MOT...LOC 0214Z 091DEG 6KT 3282 11201
WOODALLLocal storm report, Sep 6, 7:18 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
718 PM MST SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S SAN TAN VALLEY 33.16N 111.57W
09/06/2014 PINAL AZ TRAINED SPOTTER
MULTIPLE TREES DOWN. FLAGPOLES DOWN. ROOF DAMAGE.
&&
EVENT NUMBER PSR1400261
KINCAIDSpecial weather statement, Sep 6, 7:34 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 734 PM MST SAT SEP 6 2014 AZZ023-070315- MARICOPA AZ- 734 PM MST SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 815 PM MST AT 731 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER NORTH CENTRAL PHOENIX...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... PIESTEWA PEAK PARK... DEER VALLEY AIRPORT... NORTH MOUNTAIN PARK... METRO CENTER AND PHOENIX... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3352 11219 3376 11218 3372 11189 3354 11191 TIME...MOT...LOC 0233Z 094DEG 4KT 3364 11201 WOODALL
Special weather statement, Sep 6, 7:57 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 757 PM MST SAT SEP 6 2014 AZZ022-023-070345- MARICOPA AZ- 757 PM MST SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 845 PM MST AT 755 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PEORIA...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEORIA... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3384 11206 3364 11209 3365 11248 3389 11231 TIME...MOT...LOC 0256Z 095DEG 7KT 3374 11220 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:05 PM MST | Special Weather Statement | PSR | Pinal | 40 min |
| Sep 6, 5:06 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 6, 5:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Sep 6, 5:27 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Sep 6, 5:35 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
| Sep 6, 5:39 PM MST | Special Weather Statement | PSR | 36 min | |
| Sep 6, 5:45 PM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Sep 6, 6:04 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Sep 6, 6:08 PM MST | Flash Flood Warning | PSR | Pinal | 112 min |
| Sep 6, 6:16 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
| Sep 6, 6:37 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
| Sep 6, 6:46 PM MST | Special Weather Statement | PSR | 44 min | |
| Sep 6, 7:00 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 2 hr |
| Sep 6, 7:15 PM MST | Special Weather Statement | PSR | 45 min | |
| Sep 6, 7:34 PM MST | Special Weather Statement | PSR | Maricopa | 41 min |
| Sep 6, 7:57 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 6, 8:29 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.